View Full Version : Trileptal gave me a rash... What else can I take?


Kimmy1989
01-15-11, 01:41 PM
Hey guys. This is my first new thread. WHOO!

But yes i'm in a bit of a troubled spot. Currently I have ADHD, Bipolar II, OCD, General Anxiety that shoots through the roof when I face social events and some depression.

I have been seeing a doctor for a little over a month an a half and she's been wonderful with helping me out with life and my brain cooties. At first we were working on my bipolar and currently on 75mg of lamictal. It's a low dose yes, but I believe it works great for me now and don't want to increase it since I know I will eventually have to as the year pass (I'm turning 22 next month). During the first week my doctor also gave me a script for trileptal to take for my panic attacks. I don't think its usually used for anxiety but it does help when I desperately need it. I'm also on Vyvanse 40mg which I upped from 30mg last week. Now my doctor believes my general anxiety is a source for a lot of arguments I get into with my very supportive boyfriend and started to take trileptal every day around lunch time and as needed. I have the 150mg tabs but I only take half because the 150mg makes me sleepy. After the 3rd day of taking it every day I developed a rash on my arm. I knew I was supposed to watch out for it on lamictal and I was a little alarmed and called the doctor. She does not believe it's from the lamictal and instead from the trileptal since it appeared recently. She also asked me to watch out for cold symptoms which of course showed up the next day when I woke up and was advised to completely stop taking it.

So my question is, what should I speak to my doctor about taking next? We're very open with each other and speak freely of trying medications. I do have a little knowledge of medications since I have worked as a pharmacy tech for years and absorbed A LOT of knowledge from my pharmacists unlike other techs (no offense, it's just that case at my work place). My doctor does not like to prescribe benzos because of the risk of the dependency which I completely understand and agree with. She spoke briefly about SSRIs but I am a little hesitant because I've seen people close to me have positive responses but with very bad side effects and missing one pill made them into the HULK.

Anyone with similar experiences that have found different options? If it comes down to it, I will try benzos and SSRIs but anything besides that I can try first? Also I have pretty horrible sleeping problems which I've had for years and my doctor spoke about trazodone for me. Would that be able to help? I know it's for depression and similar to SSRIs but will it be able to help control my anxiety?

Any help is GREATLY appreciated. Thanks so much!

daveddd
01-15-11, 01:53 PM
im about to start prozac next week, im currently on 300mg of lamictal a day

im also on ritalin

prozac supposed to have more of an activating method of action , along with less side effects(especially weight gain)

ill keep you updated

my appointment is the 24th

Kimmy1989
01-15-11, 04:57 PM
im about to start prozac next week, im currently on 300mg of lamictal a day

im also on ritalin

prozac supposed to have more of an activating method of action , along with less side effects(especially weight gain)

ill keep you updated

my appointment is the 24th

Thanks dave! I seem to see you in every thread I go to, its nice to see some familiarity.

Kimmy1989
01-17-11, 04:27 PM
Oxcarbazepine (Trileptal) can be useful if it's the right med for you. It doesn't work for everyone but give it a chance.

Yea it helped when I took it once in a while like 3 tablets a month but when i started taking it regularly I developed a rash and some cold like symptoms so the doctor requested me to stop it.

Kimmy1989
01-30-11, 12:49 PM
If it helps, I have found something that is right for me. I have started taking gabapentin for close to 2 weeks and it has helped me so much. no rash. I take 400mg twice a day. For the first week it was once a day in the afternoon since that's when it gets the worst. Now I take 1 in the morning/early afternoon and 1 in the late afternoon/evening. Also I have very bad sleeping problems and cannot fall asleep till 3:30-4am every day. My doctor has recommend me l-tryptophan before bed. I was not able to find just the supplement so I have been using alteril the directions say to take 2pills at bedtime but I only take 1. Now after about 2 weeks of taking it, I sleep at around 11:30pm and can wake up at 7am without rolling around my bed for an hour and continuously shutting the alarm off. Note that melatonin does not work for me. When I run out I will go to vitamin shoppe to get it. They apparently have it and maybe wholefoods? GNC definately does NOT have it. I hope this helps some people that has the same problems I do. I may have to up my vyvanse thought, since starting school I still catch myself drifting off badly and twirling in my seat. I hope it helps others! If I change my med schedule or switch things out I will update and anyone can message me since I frequently check this site.